Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Albuquerque, NM

April 17, 2005De Baca County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 17, 2005, 5:06 PM MDT for De Baca County, Quay County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2005, 5:06 PM MDT (23:06 UTC)
Expired
Apr 17, 2005, 6:00 PM MDT
In force
54 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties De Baca County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 40 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 2:20 PM MDTSevere Thunderstorm WatchSPC8 hr
Apr 17, 3:35 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 172307
SVRABQ
NMC011-037-180000-
/O.NEW.KABQ.SV.W.0009.050417T2306Z-050418T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT SUN APR 17 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 600 PM MDT

* AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF
  BALL SIZE.  THIS STORM WAS LOCATED 16 MILES WEST OF HOUSE...OR
  ABOUT 18 MILES NORTH OF FORT SUMNER...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF HOUSE AROUND 600 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3477 10428 3461 10428 3461 10371 3478 10371

$$

DPORTER
3 follow-up statements
000 
WWUS55 KABQ 172328
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT SUN APR 17 2005

NMC011-037-180000-
/O.CON.KABQ.SV.W.0009.000000T0000Z-050418T0000Z/
QUAY-DE BACA-
526 PM MDT SUN APR 17 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL DE BACA AND SOUTHWESTERN QUAY COUNTIES UNTIL 600 PM MDT...

AT 510 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM. 
THIS STORM WAS LOCATED 13 MILES WEST OF HOUSE...OR ABOUT 14 MILES
NORTHEAST OF FORT SUMNER...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES WEST OF HOUSE AROUND 600 PM MDT...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

HAIL UP TO GOLF BALL SIZED HAIL HAS BEEN REPORTED 18 MILES NORTH TO 
NORTHEAST OF FORT SUMNER WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3477 10428 3461 10428 3461 10371 3478 10371

$$

DPORTER
000 
WWUS55 KABQ 172337
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT SUN APR 17 2005

NMC011-037-180000-
/O.CON.KABQ.SV.W.0009.000000T0000Z-050418T0000Z/
QUAY-DE BACA-
532 PM MDT SUN APR 17 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL DE
BACA AND SOUTHWESTERN QUAY COUNTIES UNTIL 600 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF YESO TO 15 MILES 
WEST OF RAGLAND MOVING EAST AT SPEEDS FROM 20 TO 25 MPH. THESE 
SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING GOLF BALL SIZED HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOUSE AROUND 550 PM MDT...
  FORT SUMNER AROUND 550 PM...
  RAGLAND AROUND 557 PM...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3477 10429 3466 10432 3467 10443 3458 10444
      3459 10457 3443 10458 3440 10411 3461 10413
      3461 10371 3479 10372

$$

44
000 
WWUS55 KABQ 172350
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT SUN APR 17 2005

NMC011-037-180000-
/O.CON.KABQ.SV.W.0009.000000T0000Z-050418T0000Z/
QUAY-DE BACA-
549 PM MDT SUN APR 17 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL DE
BACA AND SOUTHWESTERN QUAY COUNTIES UNTIL 600 PM MDT...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 
11 MILES WEST OF SUMNER LAKE...OR ABOUT 20 MILES WEST OF FORT 
SUMNER...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF SUMNER LAKE AROUND 600 PM MDT...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3478 10431 3467 10433 3468 10444 3459 10447
      3460 10457 3448 10458 3447 10412 3461 10413
      3461 10371 3501 10371 3492 10411 3478 10411

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:15 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 17, 3:15 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SUN APR 17 2005

.DISCUSSION...SVR TSTM WATCH NUMBER 158 IN EFFECT FOR PARTS OF THE
NORTHEAST UNTIL 10 PM MDT.  BROKEN LINE OF STG/SVR THUNDERSTORMS HAS
DEVELOPED FROM NORTHERN UNION COUNTY SWWD INTO SOUTHWEST SAN MIGUEL
COUNTY. SURFACE WINDS HAVE VEERED AND DEW POINTS HAVE DROPPED
SIGNIFICANTLY ALONG THE I-25 CORRIDOR FROM THE RATON AREA TO EAST
SLOPES OF THE SOUTHERN SANGRE DE CRISTOS...WHILE RELATIVELY MOIST
SOUTHERLY FLOW CONTINUES AHEAD OF THE EWD-MOVING LINE FROM THE FAR
NORTHEAST PLAINS SOUTHWARD INTO QUAY COUNTY.

ANOTHER AREA OF CONCERN THIS EVENING WILL BE ACROSS OUR SOUTHEAST
CWFA WHERE A FEW STRONG/MARGINAL SEVERE STORMS HAVE DEVELOPED EAST
OF THE NORTHERN SACRAMENTO MOUNTAINS AND LINE OF TOWERING CUMULUS
DEVELOPING FROM CENTRAL GUADALUPE COUNTY SOUTHWARD INTO NORTHEAST
LINCOLN COUNTY. STORMS THAT PROPGATE EASTWARD OFF THE HIGHER TERRAIN
AND/OR DEVELOP ALONG THE CONVERGENT BOUNDARY WILL MOVE INTO A
FAVORABLE ENVIRONMENT WITH SURFACE BASED CAPE VALUES BETWEEN 1500
AND 2000 J/KG FROM CURRY/ROOSEVELT COUNTIES SWWD INTO CHAVES COUNTY.
THIS AREA WILL NEED TO BE WATCHED CLOSELY AND MAY REQUIRE ANOTHER
WATCH BOX BY SPC.

ANOTHER CLUSTER OF STRONG THUNDERSTORMS NOTED ACROSS NORTHERN
SOCORRO AND SOUTHERN VALENCIA COUNTIES.  ALTHOUGH VERTICAL SHEAR
PROFILES NOT AS FAVORABLE AS SATURDAY...STILL POTENTIAL FOR STORMS
THERE TO BRIEFLY REACH SEVERE LEVELS NEXT FEW HOURS GIVEN THE DEGREE
OF INSTABILITY.

HAVE TAPERED POPS BACK TO ISOLATED ACROSS THE EAST AFTER MIDNIGHT
WITH CLEARING SKIES ACROSS THE WEST.

DRYING AND STABILIZING TREND KICKS IN ACROSS THE AREA MONDAY. ABOUT
THE ONLY AREA THAT MAY REQUIRE A SMALL POP FOR MONDAY AFTERNOON WILL
BE THE EAST SLOPES OF THE SANGRE DE CRISTO AND POSSIBLY THE FAR
EASTERN PLAINS.  BUT ALL INDICATIONS ARE THAT A VAST MAJORITY OF THE
AREA WILL BE PRECIP-FREE.

LATEST GFS HAS BACKED OFF ON BRINGING THE COLD FRONT INTO THE
NORTHEAST TUESDAY AFTERNOON...AND IN FACT HOLDS OFF BRINGING THE
FRONT INTO THE NORTHEAST UNTIL LATE WEEK.  NAM...HOWEVER...SHOWS THE
FRONT BACKING INTO THE NORTHEAST WEDNESDAY BUT ITS SOUTHWARD
PROGRESS WILL BE RETARDED BY MODERATELY STRONG WEST-SOUTHWEST FLOW
ALOFT. AS A RESULT...MADE A FEW TWEAKS TO THE TEMP/WX GRIDS DURING
THIS PERIOD BUT HESITANT TO MAKE ANY MAJOR CHANGES GIVEN THE FLIP
FLOPPING OF LATE.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  75  42  74 /   0   0   0   0
GALLUP..........................  30  72  30  71 /   0   0   0   0
GRANTS..........................  35  73  35  72 /  10   0   0   0
GLENWOOD........................  35  80  35  80 /   0   0   0   0
CHAMA...........................  28  66  28  66 /  20   0   0   0
LOS ALAMOS......................  37  70  37  69 /  10   0   0   0
RED RIVER.......................  29  62  29  59 /  30  10   0  10
TAOS............................  33  70  33  69 /  20   0   0   0
SANTA FE........................  35  71  35  70 /  20   0   0   0
SANTA FE AIRPORT................  37  74  37  73 /  20   0   0   0
ESPANOLA........................  35  76  35  75 /  10   0   0   0
ALBUQUERQUE HEIGHTS.............  47  76  47  76 /  20   0   0   0
ALBUQUERQUE VALLEY..............  43  78  43  78 /  20   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  74  45  75 /  20   0   0   0
ALBUQUERQUE WEST MESA...........  46  77  46  77 /  20   0   0   0
SOCORRO.........................  45  82  45  82 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  38  71  38  71 /  30   0   0   0
MORIARTY/ESTANCIA...............  29  74  29  74 /  30   0   0   0
CARRIZOZO.......................  46  81  46  79 /  10   0   0   0
RUIDOSO.........................  42  71  42  71 /  30   0   0   0
RATON...........................  39  76  38  76 /  30  10   0  20
LAS VEGAS.......................  38  73  37  74 /  30   0   0   0
ROY.............................  44  76  43  75 /  50   0   0  20
CLAYTON.........................  48  78  47  79 /  60  10   0  20
SANTA ROSA......................  45  83  45  84 /  50   0   0   0
TUCUMCARI.......................  52  83  51  84 /  60   0   0  10
FORT SUMNER.....................  49  83  49  85 /  50   0   0   0
CLOVIS..........................  51  82  50  84 /  60   0   0  10
PORTALES........................  50  83  49  86 /  60   0   0  10
ROSWELL.........................  49  83  50  86 /  40   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

41
Hazardous weather outlook, Apr 17, 6:00 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN APR 17 2005

NMZ001>021-026-181200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
558 AM MDT SUN APR 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON
ACROSS THE EASTERN AND SOUTHEASTERN PLAINS. THE COMBINATION OF AN
UPPER LEVEL DISTURBANCE...INCREASED SHEAR AND INSTABILITY WILL ALLOW
FOR THUNDERSTORMS TO DEVELOP WITH A FEW PRODUCING STRONG DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM 1 PM THROUGH 9 PM.

49

In the hours before

Special weather statement, Apr 17, 2:24 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
224 PM MDT SUN APR 17 2005

NMZ004>007-011>013-172115-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR
NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY
COUNTY-SANGRE DE CRISTO MOUNTAINS-
224 PM MDT SUN APR 17 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 158
IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN EAST CENTRAL NEW MEXICO THIS WATCH INCLUDES 1 COUNTY

  QUAY

IN NORTHEAST NEW MEXICO THIS WATCH INCLUDES 3 COUNTIES

  HARDING               SAN MIGUEL            UNION

INCLUDING THE CITIES OF AMISTAD...CLAYTON...DES MOINES...LAS VEGAS...
MOSQUERO...NARA VISA AND TUCUMCARI.

16
Special weather statement, Apr 17, 3:37 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT SUN APR 17 2005

NMZ010>012-016>021-026-172245-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA
VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY
COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN
COUNTY HIGH PLAINS/HONDO VALLEY-ROOSEVELT COUNTY-SANDIA/MANZANO
MOUNTAINS-
337 PM MDT SUN APR 17 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 17
IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN NEW MEXICO THIS WATCH INCLUDES 7 COUNTIES

IN NORTH AND CENTRAL NEW MEXICO

  CHAVES          CURRY           DE BACA         GUADALUPE
  LINCOLN         ROOSEVELT       TORRANCE

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.
Special weather statement, Apr 17, 3:37 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT SUN APR 17 2005

NMZ010>012-016>021-026-172245-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA
VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY
COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN
COUNTY HIGH PLAINS/HONDO VALLEY-ROOSEVELT COUNTY-SANDIA/MANZANO
MOUNTAINS-
337 PM MDT SUN APR 17 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 159
IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN NEW MEXICO THIS WATCH INCLUDES 7 COUNTIES

IN NORTH AND CENTRAL NEW MEXICO

  CHAVES          CURRY           DE BACA         GUADALUPE
  LINCOLN         ROOSEVELT       TORRANCE

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.
Local storm report, Apr 17, 5:01 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT SUN APR 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             LAKE ARTHUR             33.00N 104.36W
04/17/2005  0.75 INCH        CHAVES             NM   TRAINED SPOTTER

0450 PM     HAIL             SAN JUAN PUEBLO         36.05N 106.07W
04/17/2005  0.75 INCH        RIO ARRIBA         NM   TRAINED SPOTTER

&&

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Apr 17, 4:27 PM MDTSevere Thunderstorm WarningABQChaves63 min
Apr 17, 4:50 PM MDTSevere Thunderstorm WarningABQRio Arriba, Santa Fe40 min
Apr 17, 5:20 PM MDTSevere Thunderstorm WarningABQQuay55 min
Apr 17, 5:59 PM MDTSevere Thunderstorm WarningABQQuay61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.